Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bundle-like foliations with Kählerian leaves

Author: Richard H. Escobales
Journal: Trans. Amer. Math. Soc. 276 (1983), 853-859
MSC: Primary 53C12; Secondary 32G05, 53C55, 57R30
MathSciNet review: 688981
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For bundle-like foliations with Kählerian leaves a certain function $ f$ is studied and its Laplacian along a leaf is computed. From this computation one obtains geometric conditions which guarantee the integrability of the distribution orthogonal to that determined by the leaves. When the leaves are compact, the key condition needed to guarantee the integrability of this orthogonal distribution can be interpreted as a condition on the first Chern class of each of the leaves.

References [Enhancements On Off] (What's this?)

  • [1] R. H. Escobales, Jr., Riemannian submersions from complex projective space, J. Differential Geom. 13 (1978), 93-107. MR 520604 (80k:53106)
  • [2] -, Bundle-like foliations and the integrability tensor, Trans. Amer. Math. Soc. 270 (1982), 333-339. MR 642345 (84b:57017)
  • [3] D. L. Johnson, Kähler submersions and holomorphic connections, J. Differential Geom. 15 (1980), 71-79. MR 602440 (82f:53065)
  • [4] S. Kobayashi and K. Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, no. 15, Wiley, New York, 1969. MR 1393941 (97c:53001b)
  • [5] H. B. Lawson, Jr., The quantitative theory of foliations, CBMS Regional Conf. Series in Math., vol. 27, Amer. Math. Soc., Providence, R. I., 1977. MR 0448368 (56:6675)
  • [6] B. O'Neill, The fundamental equations of a submersion, Michigan Math J. 13 (1966), 459-469. MR 0200865 (34:751)
  • [7] B. Reinhart, Foliated manifolds with bundle-like metrics, Ann. of Math. (2) 69 (1959), 119-131. MR 0107279 (21:6004)
  • [8] H. Wu, A remark on the Bochner technique in differential geometry, Proc. Amer. Math. Soc. 78 (1980), 403-408. MR 553384 (81j:53046)
  • [9] K. Yano and S. Bochner, Curvature and Betti numbers, Ann. of Math. Studies, no. 32, Princeton Univ. Press, Princeton, N. J., 1953. MR 0062505 (15:989f)
  • [10] S. T. Yau, On the Ricci curvatures of compact Kähler manifolds and the complex Monge-Ampere equations $ 1$, Comm. Pure Appl. Math 31 (1978), 339-411. MR 480350 (81d:53045)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C12, 32G05, 53C55, 57R30

Retrieve articles in all journals with MSC: 53C12, 32G05, 53C55, 57R30

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society